# SDR CA030826012

- Difficulty date: July 29, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Doug DC-6B
- Aircraft time: 33,394 hours
- Engine: Pwa CB3
- Propeller: Hamstd 43E60
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 356996
- Condition: Loose
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE THE FLIGHT CREW NOTICED NR 1 ENGINE WAS BACKFIRING. THE ENGINE WAS SHUT DOWN AND THE PROPELLER WAS FEATHERED. THE AIRCRAFT RETURNED TO BASE. MAINTENANCE CREWS FOUND THE INTAKE INSERT ON NR 11 CYLINDER WAS LOOSE. THE CYLINDER WAS REPLACED WITH A SERVICEABLE ASSEMBLY. THE ENGINE WAS GROUND RUN AND LEAK CHECKED SERVICEABLE. THE AIRRAFT WAS RETURNED TO SERVICE.
